Missouri, 2005

Hail and Damaging Winds in Missouri, July 22, 2005

July 22, 2005 · NWS MEG · 3 events in 1 county or zone

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 22, 1:49 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 22, 1:49 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT FRI JUL 22 2005

.DISCUSSION...

THE HEAT ADVISORY HAS ALREADY VERIFIED TODAY OVER MOST AREAS WITH
HEAT INDICES RANGING FROM 105 TO 108. ALL AREAS WILL SEE 105 PLUS
HEAT INDICES BEFORE THE DAY IS THROUGH. SUNNY TO MOSTLY SUNNY SKIES
PREVAIL ACROSS THE REGION.

THE HOT TEMPERATURES WILL ONLY GET WORSE OVER THE WEEKEND AS THE
UPPER LEVEL RIDGE BECOMES CENTERED OVER THE MIDSOUTH. 850MB TEMPS
WILL RANGE FROM 22C TO 24C WHICH SUPPORTS HIGHS IN THE UPPER 90S TO
LOWER 100S. AS HAS BEEN STATED IN PREVIOUS DISCUSSIONS...WE FEEL
THAT THE MOIST AIRMASS WILL PREVENT MOST AREAS FROM REACHING TRIPLE
DIGITS. THE ONE EXCEPTION MIGHT BE IN THE JONESBORO AREA AS THEY ARE
RUNNING A FEW DEGREES WARMER THAN THE REST OF THE AREA. HAVE DECIDED
TO GO AHEAD FORECAST 100 FOR THEM ON SUNDAY. REGARDLESS IF IT
REACHES 100 OR NOT...THE HEAT INDICES WILL BE BETWEEN 105 AND 110.
THE HEAT ADVISORY WILL CONTINUE. NO PRECIP EXPECTED OVER THE WEEKEND
AS DRIER MIDLEVEL AIR WORKS INTO THE AREA AND SUBSIDENCE FROM THE
UPPER RIDGE DOMINATES.

THE RIDGE AXIS WILL BEGIN TO SHIFT EAST ON MONDAY. 850 TEMPS STILL
HANG AROUND 22C WHICH WOULD SUGGEST HIGHS REMAIN IN THE UPPER 90S
WITH CONTINUED HEAT INDICES OF 105 PLUS. THERE IS A POSSIBILITY THE
HEAT ADVISORY MAY NEED TO BE EXTENDED INTO MONDAY. WILL PASS ON TO
ONCOMING SHIFTS AND A DECISION WILL BE MADE OVER THE WEEKEND
REGARDING THIS. A MENTION WILL ALSO BE MADE IN THE HWO.

THE EXTENDED PART OF THE FORECAST (TUE-FRI) IS NOT CLEAR CUT TO SAY
THE LEAST. THE BIGGEST FACTOR IN THIS PART OF THE FORECAST IS HOW
FAST AND HOW FAR SOUTH DOES A COLD FRONT FROM THE UPPER PLAINS MOVE
INTO OUR REGION? THE GFS CONTINUES TO OFFER A FASTER
SOLUTION...BARRELLING THE FRONT THROUGH THE MIDSOUTH TUESDAY
NIGHT/WEDNESDAY MORNING. MEANWHILE...THE ECMWF IS MUCH SLOWER AND
HANGS THE FRONT UP OVER THE REGION BY THE END OF THE WEEK. THE UKMET
AGREES MORE WITH THE GFS WHILE THE NOGAPS IS IN LINE WITH THE ECMWF.
GIVEN IT IS LATE JULY...I HAVE A HARD TIME SEEING A FRONT RAPIDLY
MOVING THROUGH OUR AREA. CLIMATOLOGY IS STRONGLY AGAINST THIS. FOR
NOW...WILL LEAN CLOSER TO THE ECMWF SOLUTION. WILL KEEP A MENTION OF
CHANCE POPS FROM THE MIDDLE TO THE END OF THE WEEK WITH TEMPERATURES
NEAR SEASONABLE LEVELS. NEEDLESS TO SAY...THERE IS MUCH MORE
UNCERTAINTY THAN USUAL REGARDING THE EXTENDED FORECAST.

AS FOR THE TROPICS...TROPICAL STORM FRANKLIN IS FORECAST TO STAY OFF
THE SOUTHEAST COAST AND TURN OUT TO SEA AHEAD OF AN UPPER TROUGH.
ANOTHER AREA OF INTEREST MAY DEVELOP IN THE BAY OF CAMPECHE OVER THE
WEEKEND...BUT SHOULD MOVE WEST AND NOT BE A FACTOR IN OUR WEATHER.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...HEAT ADVISORY THROUGH SUNDAY EVENING.
MO...HEAT ADVISORY THROUGH SUNDAY EVENING.
MS...HEAT ADVISORY THROUGH SUNDAY EVENING.
TN...HEAT ADVISORY THROUGH SUNDAY EVENING.

JFB
Hazardous weather outlook, Jul 22, 1:59 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT FRI JUL 22 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-231000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
259 PM CDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MIDSOUTH. HEAT
INDICES WILL REMAIN OVER 100 DEGREES THROUGH THE EARLY EVENING HOURS.
IN ADDITION...OVERNIGHT LOWS TONIGHT WILL ONLY BE IN THE MIDDLE TO
UPPER 70S. THESE VERY WARM AND MUGGY CONDITIONS WILL PROVIDE LITTLE
RELIEF FROM THE HOT WEATHER. ANYBODY WITH OUTDOOR ACTIVITIES SHOULD
PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH
PROBLEMS...AND THOSE WITHOUT AIR CONDITIONING.

.DAYS TWO THROUGH SEVEN...

HOT TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE
UPPER 90S TO NEAR 100 DEGREES IN SOME LOCATIONS. HEAT INDICES WILL BE
BETWEEN 105 AND 110 DEGREES THROUGH SUNDAY. AS A RESULT THE HEAT
ADVISORY WILL REMAIN IN EFFECT THROUGH THE WEEKEND.

HOT TEMPERATURES WILL CONTINUE INTO THE BEGINNING OF NEXT WEEK...
WITH THE POSSIBILITY OF HEAT INDICES REACHING NEAR 105 DEGREES ON
MONDAY. THERE IS A CHANCE THE HEAT ADVISORY MAY BE EXTENDED INTO
MONDAY. TEMPERATURES WILL RETURN CLOSER TO NORMAL AFTER MONDAY DUE
TO HIGH PRESSURE SHIFTING EAST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JFB

The radar

The Paducah radar (KPAH), 120 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Dunklin

When
July 22, 3:42 PM CST to 3:55 PM CST
Where
Dunklin County, Malden
Measured
1 in hail
Property damage
$110
Reported by
LAW ENFORCEMENT
Coordinates
36.567, -89.967

Thunderstorm Wind, Dunklin

When
July 22, 4:30 PM CST to 4:35 PM CST
Where
Dunklin County, 1 mi E of Kennett
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
36.233, -90.050

Some portable carport buildings were blown over.

Thunderstorm Wind, Dunklin

When
July 22, 4:45 PM CST to 4:50 PM CST
Where
Dunklin County, 10 mi NNE of Senath
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
36.267, -90.100

A privacy fence was blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465723, 5465724, 5465725.